U.S. doctors online nowAsk doctors free
Rochester, MN
A 23-year-old female asked:

i'm 180 pounds i was 160. when i started my bc i gained 20 pounds in 2 months. if i stop my bc will i lose it? and why is it hard to lose this weight?

1 doctor answer1 doctor weighed in
Dr. Jovita Anyanwu
Internal Medicine 30 years experience
Yes with excercise: If you stop the birth control pill you may lose some weight especially if coupled with exercise and calorie intake reduction. It is hard to lose weight and maintain weight loss because weight gain is of multifactorial origin including psychological, behavioral, genetic, cultural, social and medical factors. Weight loss with experinced physician is usually successfu.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Mar 26, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.